# SDR M7K2008F00053

- Difficulty date: September 19, 2007
- Submitted: August 1, 2008
- Operation: Air carrier
- Aircraft: N804MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3750
- Engine: Tmeca ARRIEL2B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 70BM022010
- Part serial: 01044
- Condition: Seized
- Location: Impeller
- Stage of operation: HO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

PILOT WAS IN A HOVER TAXI WHEN AN UNUSUAL HIGH FREQUENCY VIBRATION WAS FELT IN THE AC AND PARTIAL POWER LOSS BECAME APPARENT AND AC WAS LANDED WITH A CHIP LIGHT ILLUMINATING WITHIN SECONDS OF GROUND CONTACT AND ENGINE WAS SHUTDOWN. A VERY RAPID DECAY OF NG SPEED WAS NOTED.  EXAMINATION OF ENGINE REVEALED THAT COMPRESSOR WAS LOCKED UP AND WHEN VIEWING INTO THE BLEEDVALVE SCREEN THE CENTRIFUGAL IMPELLER SHROUD HAD BEEN PENETRATED BY THE IMPELLER AND SOME SMALL PIECES HAD BEEN EJECTED FROM THE BLEED VALVE PORT AND WERE ON THE ENGINE DECK.  MODULE 1 AND THE ENGINE ELECTRICAL CHIP DETECTOR PLUGS HAD A GENEROUS AMOUNT OF METAL ON THEM.  A PREVIOUS LIKE FAILURE HAD BEEN DETERMINED TO BE THE BEARING JUST FWD OF THE CENTRIFUGAL COMPRESSOR STAGE HAD FAILED.  OUR EXPERIENCE HAS BEEN OF 2 SUCH FAILURES DURING 50,000 HOURS WE HAVE OPERATED THIS MODEL ENGINE.  THIS DESIGN HAS BEEN RELIABLE AND UNCHANGED FOR MILLIONS OF FLIGHT HOURS IN THESE SERIES ENGINES.  A QUALITY ISSUE? (K)
